Heavy Rain, Clinch
- When
- September 22, 5:25 PM EST to 6:10 PM EST
- Where
- Clinch County, 0.69 mi N of Homerville
- Reported by
- Trained Spotter
- Coordinates
- 31.040, -82.750
A spotter measured 2.5 inches of rain in 45 minutes.
A tropical airmass as well as upper level forcing around a retrograding upper level low over the Gulf of Mexico spawned scattered, slow moving showers and storms across the forecast area. During the evening, outflows and the sea breezes spawned strong storms across interior southeast Georgia.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A tropical airmass as well as upper level forcing around a retrograding upper level low over the Gulf of Mexico spawned scattered, slow moving showers and storms across the forecast area. During the evening, outflows and the sea breezes spawned strong storms across interior southeast Georgia.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 22, 1:12 PM EST, 4 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 212 PM EDT SAT SEP 22 2007 .SYNOPSIS...MID/UPPER HIGH CENTERED OVER S MO AND ANOTHER E OF THE BAHAMAS WITH A NARROW TROF ALONG THE E SEABOARD TO REMAINS OF CIRCULATION THAT WAS TD 10. PLENTY OF MOISTURE CONTINUES TO STREAM N INTO THE AREA WITH PRECIP H2O LEVELS STILL ABOVE 2 INCHES ACROSS THE AREA PER 12Z SOUNDINGS AND GPS DATA. IN THE LOWER LEVELS...MORNING CIGS HAVE BROKEN UP...BUT CU FIELD CONTINUES ACROSS THE AREA. CONVECTIVE DEBRIS CLOUDS ARE INCREASING ACROSS THE S WITH MOST TSTMS ACTIVITY OVER THE E GOMEX AND NEAR AND N OF THE ALTAMAHA RIVER. SCATTERED TO NUMEROUS SHOWERS ARE DEVELOPING ACROSS MUCH OF INTERIOR SE GA ATTM. .SHORT TERM...MAIN MODEL DISCREPANCY IS THE AMOUNT AND RATE OF DRYING ON E SIDE OF MS VALLEY HIGH FOR SUN. HAVE LEANED TOWARD THE SLOWER DRYING OF THE GFS. AGREE WITH TAE THAT GFS POPS STILL LOOK A BIT HIGH FOR SUN...SO HAVE USED A NAM/GFS BLEND LEANING TOWARD THE GFS NUMBERS. MODELS ARE IN AGREEMENT THAT POPS WILL BE LOWER ACROSS THE BOARD FOR MON...WITH HIGHEST POPS OVER THE SW ZONES. TEMPS ARE IN GOOD AGREEMENT THRU 24 HRS. AFTER THIS TIME...NAM APPEARS TO BRING A BIT COOLER ARE DRIER AIR INTO THE AREA. WILL AGAIN LEAN TOWARD THE WARMER GFS NUMBER FOR SUN NIGHT AND MON. HAVE INDICATED PATCHY LATE NIGHT FOG OVER MANY LOCALES...WITH AREAS OF FOG OVER MUCH OF SE GA LATE TONIGHT. THIS IS BACKED UP BY LOCAL FOG INDEX...MAV AND NAM MOS AND WOULD BE SIMILAR TO WHAT OCCURRED THIS MORNING. .LONG TERM...HAVE MADE FEW CHANGES TO ONGOING FCST. TEMPS AND POPS WILL REMAIN SLIGHTLY ABOVE NORMAL THRU THE EXTENDED PERIOD. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTH IMPACTING ALL TAF SITES. VSBY REDUCED TO IFR FROM STORMS 18Z-22Z. WIND GUSTS TO 30 KNOTS POSSIBLE. OUTSIDE OF STORMS THIS AFTERNOON...MAINLY VFR EXPECTED. TEMPO MVFR LATER TONIGHT 08Z-12Z DUE TO PATCHY FOG. && .MARINE...HIGH PRESSURE BUILDS TO THE NORTH OF THE MARINE WATERS RESULTING IN AN ONSHORE FLOW. NE WINDS INCREASING SUNDAY. SCEC HEADLINES ARE POSSIBLE EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... AMG 69 89 69 89 / 30 50 20 20 SSI 74 83 74 86 / 40 40 20 40 JAX 71 88 71 87 / 40 50 20 50 SGJ 73 85 74 85 / 40 50 30 50 GNV 71 89 69 88 / 30 60 30 50 OCF 71 88 71 88 / 30 60 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && CARROLL/PETERSON/KERNS
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 750 AM EDT SAT SEP 22 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 750 AM EDT SAT SEP 22 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...LOCALLY HEAVY RAINFALL WITH LOCALIZED FLOODING POSSIBLE ACROSS NORTHEAST FLORIDA TODAY... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... CONDITIONS ARE FAVORABLE FOR HEAVY RAINFALL ACROSS NORTHEAST FLORIDA THIS AFTERNOON WITH THE MAIN DEVELOPMENT EXPECTED INLAND AS THE SEA BREEZES CONVERGE. THE MAIN THREAT WILL BE HEAVY DOWNPOURS WITH LOCALIZED FLOODING...FREQUENT LIGHTNING AND GUSTY WINDS. BREAKERS OF 2 TO 4 FEET AND AN ONSHORE FLOW WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... AN ELEVATED RISK OF RIP CURRENTS IS EXPECTED THROUGH THE WEEKEND. SCATTERED THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SAT SEP 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLOOD JESUP 31.60N 81.89W
09/22/2007 WAYNE GA TRAINED SPOTTER
2 TO 3 FEET OF STANDING WATER ON PARTS OF CHERRY ST AND
PARTS OF US-84. WATER UP TO THE DOOR HANDLES OF A VAN.
&&
CARROLLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 546 PM EDT SAT SEP 22 2007 FLZ023-024-GAZ150-162>164-222245- BAKER-CHARLTON-CLINCH-ECHOLS-NASSAU-WARE- 546 PM EDT SAT SEP 22 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN BAKER...CHARLTON...CLINCH...SOUTHERN WARE...NORTHERN ECHOLS AND WESTERN NASSAU COUNTIES FOR STRONG GUSTY WINDS...SMALL HAIL AND FREQUENT TO EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT... AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES NORTHWEST OF MAYDAY TO 2 MILES NORTHEAST OF FARGO TO 14 MILES SOUTH OF ST. GEORGE...MOVING NORTH AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE...MAYDAY...FARGO...ST. GEORGE...DU PONT...STEVEN FOSTER STATE PARK...MANOR...HOMERVILLE... ARGYLE...BRYCEVILLE...AND CALLAHAN THROUGH 645 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT TO EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF AROUND 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. SHASHY
The national radar mosaic for the moment the first event began.
1 heavy rain, 1 funnel cloud. Local standard time, as filed.
A spotter measured 2.5 inches of rain in 45 minutes.
A possible funnel cloud was reported by a spotter near Highway 84. Radar did show some rotation with this storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52666, 52665.